Alert archive / Vermont / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 21, 2009, 5:14 PM EDT for Windham County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 5:14 PM EDT (21:14 UTC)
- Expired
- Aug 21, 2009, 8:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Windham County, VT
The radar
The Albany radar (KENX), 130 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 212114
FFWALY
VTC025-220115-
/O.NEW.KALY.FF.W.0034.090821T2114Z-090822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITY OF BRATTLEBORO...
* UNTIL 915 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON...
PUTNEY AND GUILFORD CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4272 7245 4273 7280 4305 7246 4297 7247
4295 7251 4291 7251 4287 7255 4280 7253
4279 7250 4277 7250 4275 7245
$$
SND2 follow-up statements
000
WGUS71 KALY 212221
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT FRI AUG 21 2009
VTC025-220115-
/O.CON.KALY.FF.W.0034.000000T0000Z-090822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
621 PM EDT FRI AUG 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN WINDHAM COUNTY...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN OVER THE WARNED AREA. FLASH FLOODING IS STILL
POSSIBLE. RADAR INDICATES THE HEAVIEST RAIN FELL BETWEEN
VERNON...SOUTH VERNON AND GUILFORD CENTER. MODERATE RAIN SHOULD END
AROUND 7 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUTNEY AND
BRATTLEBORO
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4272 7245 4273 7280 4305 7246 4297 7247
4295 7251 4291 7251 4287 7255 4280 7253
4279 7250 4277 7250 4275 7245
$$
SND000
WGUS71 KALY 220045
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
845 PM EDT FRI AUG 21 2009
VTC025-220054-
/O.CAN.KALY.FF.W.0034.000000T0000Z-090822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
845 PM EDT FRI AUG 21 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
WINDHAM COUNTY...
RAINFALL HAS ENDED ACROSS THE WARNING AREA. THUS THE WARNING IS
CANCELLED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4272 7245 4273 7280 4305 7246 4297 7247
4295 7251 4291 7251 4287 7255 4280 7253
4279 7250 4277 7250 4275 7245
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 4:45 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 21, 4:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT FRI AUG 21 2009 .SYNOPSIS... A TROPICAL AIR MASS REMAINS IN PLACE. A SLOW MOVING COLD FRONT WILL CONTINUE TO FOCUS ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT THROUGH SATURDAY AHEAD OF THE FRONT PRODUCING A MODERATE TO HEAVY RAINFALL. AN UPPER LEVEL DISTURBANCE NEAR THE EASTERN GREAT LAKES REGION WILL KEEP A CHANCE OF SHOWERS OVER UPSTATE NEW YORK AND NEW ENGLAND ON SUNDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM SOUTH AND EAST OF ALBANY... AS OF 400 PM...LINE OF BROKEN CONVECTION IS STILL IN THE PROCESS OF MOVING ACROSS THE SOUTHERN AND EASTERN PORTIONS OF OUR COUNTY WARNING AREA (CWA). THIS LINE HAS CAUSED QUITE A BIT WIND DAMAGE ACROSS OUR REGION. PLEASE REFER TO OUR LOCAL STORM REPORT (LSR) FOR ALL THE DETAILS. THIS LINE OF STORMS COOLED THE LOWER COLUMN TO DROP SBCAPES TO WELL UNDER 1000 J/KG IN ALL BUT OUR SOUTHEAST ZONES. WE HAVE THUS DROPPED THE SEVERE THUNDERSTORM WATCH FROM ALBANY COUNTY AND THOSE TO THE WEST AND NORTH OF THE CAPITAL DISTRICT. OUR SOUTHEAST ZONES STILL HAVE VERY HIGH SCBAPES OFF THE LAPS...IN SOME CASES EXCEEDING 3000 J/KG THIS IS WHERE THE ACTIVE WARNINGS ARE STILL IN PLACE. A DEWPOINT DISCONTINUITY (PRE-FRONTAL) LINE IS EVIDENT JUST WEST OF A KRME/KSYR WHERE DEWPOINTS DROP FROM THE TROPICAL LOWER 70S...TO A LESS MUGGY LOWER 60S IN WESTERN NY. THE REAL COLD FRONT IS STILL WEST OF EVEN WESTERN NEW YORK STATE. WITH A NEARLY SOUTH TO NORTH FLOW ALOFT...IT IS DOUBTFUL THIS BOUNDARY WILL GET TO US ANYTIME SOON. THE POTENTIAL FOR ADDITIONAL DAMAGING STORMS LIES MAINLY SOUTH AND EAST OF THE IMMEDIATE GREATER CAPITAL DISTRICT. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE 12Z NAM HAD REALLY BACKED OFF THE QPF FROM EARLIER RUNS...PERHAPS TOO MUCH SO. THE GFS HOWEVER HAS ALSO BACKED OFF THE QPF BUT STILL HAS A STRIPE OF 1-2+ INCHES OVER OUR SOUTHWESTERN ZONES FROM MAINLY SATURDAY INTO EARLY SUNDAY. THE PROBLEM IS THAT THE BEST UPPER JET STRUCTURE NEAR 100 KTS AT HPA 250 IS STILL FOUND FURTHER WEST...ALTHOUGH THE DEWPOINT DISCONTINUITY (MENTIONED BEFORE) COULD CERTAINLY ACT AS A TRIGGER FOR A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS FURTHER EAST. THE 12Z EUROPEAN HAS THE MAIN AXIS OF HEAVY RAIN JUST TO THE WEST OF THE HUDSON VALLEY...BUT NOT THAT FAR FROM THE GFS SOLUTION. FOR TONIGHT...WE THINK ANY SEVERE CONVECTION SHOULD DIMINISH. HOWEVER...WITH THE AFOREMENTIONED BOUNDARY TO OUR WEST AND PWATS STILL OVER 2.00 INCHES...SHOWERS SHOULD REGENERATE...ESPECIALLY FROM ALBANY AND POINTS SOUTHWARD. THEREFORE WE WILL CONTINUE WITH LOW CATEGORICAL POPS FROM ALBANY SOUTH AND EASTWARD AND CALL THE ACTIVITY OCCASIONAL...LOWERING POPS TO CHANCE AS WE HEAD NORTHWEST. ANY OF THE SHOWERS. WHILE SBCAPES WILL BE MUCH LOWER...WELL UNDER 1000 J/KG OVERNIGHT...THERE STILL LOOKS TO BE ENOUGH INSTABILITY TO WARRANT KEEPING NON SEVERE (BUT CONTAINING HEAVY RAIN) THUNDERSTORMS TO PERSIST AS WELL. BY TOMORROW...AS HURRICANE BILL CONTINUE ON COURSE PAST BERMUDA...AND NEARING EASTERN NEW ENGLAND BY LATE SATURDAY NIGHT. A RING OF SUBSIDENCE WILL LIKELY ENSUE AS THE OUTFLOW FROM THE STORM CONVERGES ALOFT WITH THE FRONT ATTEMPTING TO MOVE EAST. IT LOOKS AS IF THIS SUBSIDENCE WILL BE JUST TO THE EAST OF OUR AREA...BUT ACTUALLY COULD END UP OVER OUR EASTERN CWA. FOR NOW...WILL CONTINUE WITH LIKELY POPS ACROSS MOST OF OUR AREA. SBCAPES OFF THE GFS DO NOT LOOK HIGH...GENERALLY UNDER 1000 J/KG. WILL ONLY MENTION SCATTERED THUNDERSTORMS WITH NO ENHANCED WORDING. BY THIS TIME WE SHOULD BE IN A PURE TROPICAL AIR MASS WHICH GENERALLY INHIBITS SEVERE AND CERTAINLY TALL THUNDER. STILL...THE THREAT OF LOCALLY HEAVY RAINFALL CONTINUES WITH HIGH PWATS...AND AT LEAST SOME FOCUS FOR THE HEAVY RAIN. THE BIG QUESTION IS WHETHER THAT WILL BE THE DISCONTINUITY LINE...OR THE COLD FRONT AND ASSOCIATED JET STREAK LOCATED FURTHER WEST. EITHER WAY...THIS UPCOMING EVENT DOES NOT LOOK LIKE A CLASSIC PREDECESSOR RAIN EVENT /PRE/ SETUP...BUT SOME OF THE KEY INGREDIENTS ARE THERE WITH THE RIGHT ENTRANCE REGION OF THE MID AND UPPER JET STREAK...DEEP BOUNDARY LAYER MOISTURE WITH A FAIRLY SHARP THETA-E CONTRAST. ALSO...A CLOSED/CUTOFF LOW CONTINUES TO REMAINS UPSTREAM WHICH CSTAR WORK HAS SHOWN TO BE PROBLEMATIC FOR HVY RAIN SITUATIONS IN THESE SYNOPTIC ENVIRONMENTS. SO FOR NOW WILL CONTINUE THE IDEA FOR THE BAND TO POSSIBLY ALIGN OVER THE ERN CATSKILLS...CAPITAL REGION...HUDSON RIVER VALLEY...INTO THE BERKSHIRES AND SRN VT. PWATS WILL CONTINUE TO RUN OVER 2 INCHES...AND THE 340K H850 THETA-E RIDGE AXIS SETS UP OVER THE AREA. WE CONTINUE TO COORDINATE WITH LOCAL OFFICES /BOX...BTV...BGM...AND OKX/...NESDIS AND HPC...AND WE FELT IT WAS PRUDENT TO STILL HOLD OFF A FLASH FLOOD OR FLOOD WATCH UNTIL CONFIDENCE INCREASES FOR THE POTENTIAL OF WIDESPREAD AREAL FLOODING. WE STILL THINK 1+ TO 3+ INCHES OF RAIN WILL FALL ACROSS THE REGION (INCLUDING FRIDAY/S RAINFALL) THROUGH AT LEAST SATURDAY NIGHT. BY SATURDAY NIGHT INTO SUNDAY...HURRICANE BILL SHOULD MAKE THE CURVE BACK OUT TO SEA AWAY FROM CAPE COD AND BEGIN TO BECOME EXTRATROPICAL. ONCE IT DOES THIS...THE SURFACE WIND WILL TURN NORTHERLY AND THE COLD FRONT WILL FINALLY GET THE PUSH IT NEEDS TO MOVE ACROSS THE REGION. HOWEVER...THE UPPER LEVEL TROUGH WILL STILL LAG BEHIND SO OUR WEATHER WILL REMAIN SOMEWHAT SETTLED WITH SCATTERED SHOWERS AND POSSIBLY EVEN A PERIOD OF STEADIER BUT LIGHTER RAIN IF A MID LEVEL DEFORMATION ZONE CAN BECOME ORGANIZED. PWATS BY THIS TIME...WILL BE AROUND 1.5 INCHES. AT THE SAME TIME... A CUTOFF/CLOSED LOW NEAR THE ERN GREAT LAKES WILL OPEN...AS ITS ASSOCIATED COOL POOL MOVES OVERHEAD. SCATTERED SHOWERS MIGHT EVEN PERSIST INTO SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE EUROPEAN LONG RANGE FORECAST MODEL IS STILL HOLDING ONTO THE IDEA THAT A SECONDARY LOW PRESSURE WILL DEVELOP IN THE WAKE OF BILL...CLOSE TO CAPE COD. IF THIS WERE TO HAPPEN CLOUDS AND PERHAPS EVEN SHOWERS COULD LINGER INTO MONDAY. FOR NOW...HOWEVER WE WILL CONTINUE TO DISCARD THIS SOLUTION AND GO WITH HPC/GFS MORE PROGRESSIVE SOLUTION. THIS WOULD FINALLY BRING DRIER AIR WITH DOWNWARD MOTION AND RETURN TO MORE TRANQUIL CONDITIONS. BY TUESDAY...CANADIAN HIGH PRESSURE WILL BE IN CONTROL TO BRING US NEARLY IDEAL LATE SUMMER CONDITIONS WITH MODERATE HUMIDITY AND SEASONABLE TEMPERATURES. HIGH PRESSURE WILL MOVE TO OUR SOUTHEAST COME WEDNESDAY. THEN...AN EVEN COOLER HIGH PRESSURE...COMING FROM THE ARCTIC PORTION OF CANADA (THE FIRST OF THE SEASON) LOOKS TO USHER IN A MORE AUTUMNAL AIR MASS BY THE END OF THE WEEK. THE LEADING EDGE OF IT LOOKS TO MOVE INTO OUR REGION WED NIGHT INTO EARLY THURSDAY. RIGHT NOW...INSTABILITY LOOKS LIMITED AS THE AIR MASS THE COLD FRONT IS DISPLACING IS NOT ALL THAT HUMID AND IS COMING IN OVERNIGHT EARLY MORNING...DURING TIMES OF MINIMAL HEATING. THEREFORE HAVE REMOVED MENTION OF THUNDERSTORMS FOR NOW. 850 HPA TEMPERATURES ARE FORECAST TO DROP TO NEAR ZERO C RIGHT OVER ALBANY BY FRIDAY MORNING THIS MIGHT BE A BIT OVERDONE AND THE EUROPEAN ONLY COOLS OFF TO ABOUT +6C. EITHER WAY...A TASTE OF FALL LOOKS TO BE ON THE WAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AN IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED THROUGH ALL OF OUR TERMINAL AT THIS POINT. SCT SHOWERS AND THUNDERSTORMS WILL DEVELOP BEHIND THIS LINE OF CONVECTION FOR THE REST OF THE DIURNAL PERIOD. SHOWERY ACTIVITY WILL KEEP MVFR CONDITIONS THROUGH THE EVENING AND INTO THE OVERNIGHT. THE HEAVY RAIN ASSOCIATED WITH STRONG SHOWERS AND THUNDERSTORMS WILL ALLOW FOR PLENTY OF MOISTURE OVERNIGHT TO AID IN FOG DEVELOPMENT. EXPECT IFR CONDITIONS AFTER MIDNIGHT AT KGFL AND KALB. CONDITIONS WILL IMPROVE TO MVFR AT THESE TERMINALS IN THE LATE MORNING...FURTHER IMPROVING TO VFR AFTER 15Z...WITH MORE SHOWERS EXPECTED FOR SATURDAY. OUTLOOK... SAT...VFR...SOME LOCALIZED MVFR IN SHRA/TSRA. SUN...VFR...CHC SCT -SHRA. MON/TUE...VFR...NO SIG WX. WED...VFR...CHC -SHRA/TSRA. && .FIRE WEATHER... FULL RECOVERY TONIGHT WITH ALL AREAS NEAR RH OF 100 PERCENT. RH VALUES WILL REMAIN HIGH ON SATURDAY...DROPPING TO 55-65 PERCENT IN THE VALLEYS...CLOSER TO 80 PERCENT OVER THE MOUNTAINS. FULL RECOVERY AGAIN SATURDAY NIGHT WITH RH VALUES ONLY A LITTLE DRIER SUNDAY COMPARED TO SATURDAY...IN THE 50-60 PERCENT RANGE. SOUTH TO SOUTHEAST WIND 5 TO 10 MPH TONIGHT INTO SATURDAY...BECOMING VARIABLE SATURDAY NIGHT INTO EARLY SUNDAY...BEFORE TURNING NORTHWEST 5 TO 15 MPH. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT INTO MUCH OF THE DAY SATURDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED SATURDAY NIGHT BUT LINGER INTO SUNDAY. WET ISSUED A WET FLAG FOR ALL OUR RAW SITES EXCEPT LAKE PLEASANT...WHERE THEY HAVE A LOWER CHANCE FOR ADDITIONAL SHOWERS EXCEEDING 0.25 INCHES THROUGH SATURDAY. THE OTHER SITES LOOK TO EXCEED A QUARTER INCH. && .HYDROLOGY... AS A VERY SLOW MOVING COLD FRONT AND A PREFRONTAL TROUGH CONTINUES TO VERY SLOWLY APPROACH FROM THE WEST TONIGHT...AND PWATS OVER 2 INCHES CONTINUE OVER THE AREA. THERE IS THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS CONTAINING TORRENTIAL DOWNPOURS...WITH SOME LOCALITIES RECEIVING AN ADDITIONAL 1-2 INCHES OF RAINFALL AND PERHAPS ISOLATED FLASH FLOODING. THE AREAL THREAT CONTINUES BUT WE STILL FEEL THE THRESHOLD FOR FLASH FLOODING IS STILL LOW TO HOLD OFF ISSUING ANY FLASH FLOOD WATCHES. THE NERFC RAN THEIR MODELS BASED ON AN OVERALL 1+ TO 3+ RAINFALL THROUGH SUNDAY AND NO RIVER OR STREAM POINT IN OUR HSA REACHED ABOVE FLOODING. WE WILL LIKELY EXPERIENCE SIGNIFICANT WITHIN BANK RISES...IN SOME CASES TO CAUTIONARY LEVELS...BUT NOT FLOOD. OF COURSE...IF CONVECTION WERE TO BECOME MORE ACTIVE AGAIN...WE COULD RECEIVE MORE RAINFALL THAN WE ARE ANTICIPATING...AND THAT COULD CAUSE PROBLEMS. ON FRIDAY NIGHT INTO SUNDAY...THE PASSAGE OF HURRICANE BILL OFF THE EASTERN SEABOARD...LOOKS TO THE STALL THE AFOREMENTIONED FRONT SOMEWHERE IN OUR COUNTY WARNING AREA. AN AXIS OF HEAVY RAIN WILL PROBABLY SETUP ALONG THE FRONT AND COULD RESULT IN A GENERAL 1+ TO 3+ INCHES OF RAINFALL...POSSIBLY EVEN MORE IF CONVECTION WERE TO DEVELOP COUPLED WITH OROGRAPHIC ENHANCEMENT. IT IS DIFFICULT TO PINPOINT EXACTLY WHERE THIS HEAVY RAINFALL AXIS WILL BE AT THIS TIME. HOWEVER...IT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT RISES ON STREAMS...CREEKS...AND EVEN SOME MAIN STEM RIVERS. IF CONFIDENCE GROWS HIGHER...A GENERAL FLOOD OR FLASH FLOOD WATCH MIGHT NEED TO BE ISSUED AT A LATER TIME FOR PORTIONS OF THE HSA. THE GREATEST THREAT PERIOD LOOKS TO BE LATE FRIDAY NIGHT INTO SUNDAY MORNING. AS HURRICANE BILL MOVES EAST OF THE GULF OF MAINE BY SUNDAY...A NORTHWESTERLY FLOW WILL BRING SLIGHTLY DRIER AND COOLER AIR INTO THE HSA. HOWEVER...THE UPPER LEVEL TROUGH STILL HAS TO MOVE THROUGH ON SUNDAY SO THERE STILL COULD BE SCATTERED SHOWERS AND LIGHTER ADDITIONAL RAINFALL. THIS RAINFALL SHOULD HAVE LITTLE IF ANY ADDITIONAL IMPACT ON OUR RIVERS AND STREAMS. A DRY STRETCH OF SEASONABLE WEATHER IS EXPECTED EARLY NEXT WEEK ALLOWING FLOWS TO RECEDE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KGS/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...TAW/HWJIV
Hazardous weather outlook, Aug 21, 11:04 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1104 AM EDT FRI AUG 21 2009 CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1104 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME OF THE THUNDERSTORMS INTO TONIGHT MAY PRODUCE TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF TWO INCHES OR MORE WITHIN AN HOUR. ISOLATED FLASH FLOODING MAY OCCUR...HOWEVER AREAL COVERAGE OF FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH. STAY TUNED FOR CONTINUOUS UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MORE WIDESPREAD HEAVY RAINFALL IS POSSIBLE SATURDAY MORNING THROUGH SATURDAY EVENING...AS A SLOW MOVING COLD FRONT STALLS OVER THE REGION INTERACTING WITH THE DEEP MOISTURE IN PLACE. THERE IS THE POTENTIAL FOR AN AXIS OF 1 TO 4 INCHES OF RAIN TO FALL SOMEWHERE ACROSS EASTERN NY INTO WESTERN NEW ENGLAND. THIS COULD RESULT IN SOME SMALL STREAM...RIVER AND AREAL FLOODING. THE EXACT LOCATION OF THE HEAVIEST RAIN BAND STILL UNCERTAIN AT THIS TIME. IF CONFIDENCE INCREASES FOR THE POTENTIAL FOR WIDESPREAD FLOODING...THEN A FLOOD OR FLASH FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN VERMONT... BENNINGTON...WINDHAM. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...MONTGOMERY... RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN... WASHINGTON. NYZ032-033-038-221100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 1104 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE ADIRONDACKS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THE EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN OR EQUAL TO 58 MPH. THUNDERSTORMS ARE LIKELY INCREASE IN COVERAGE FRIDAY AFTERNOON AND EVENING ASSOCIATED WITH A DISTURBANCE AHEAD OF A COLD FRONT. THE THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. SOME OF THE THUNDERSTORMS TODAY INTO TONIGHT MAY PRODUCE TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF TWO INCHES OR MORE IN AN HOUR. ISOLATED FLASH FLOODING MAY OCCUR...HOWEVER AREAL COVERAGE OF FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MORE WIDESPREAD HEAVY RAINFALL IS POSSIBLE SATURDAY MORNING THROUGH SATURDAY EVENING...AS A SLOW MOVING COLD FRONT STALLS OVER THE REGION INTERACTING WITH THE DEEP MOISTURE IN PLACE. THERE IS THE POTENTIAL FOR AN AXIS OF 1 TO 4 INCHES OF RAIN TO FALL SOMEWHERE ACROSS EASTERN NY INTO WESTERN NEW ENGLAND. THIS COULD RESULT IN SOME SMALL STREAM...RIVER AND AREAL FLOODING. THE EXACT LOCATION OF THE HEAVIEST RAIN BAND STILL UNCERTAIN AT THIS TIME. IF CONFIDENCE INCREASES FOR THE POTENTIAL FOR WIDESPREAD FLOODING...THEN A FLOOD OR FLASH FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OR REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Aug 21, 4:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CLAVERACK 42.22N 73.72W
08/21/2009 COLUMBIA NY EMERGENCY MNGR
NUMEROUS TREES DOWN. SR23 AND SR23B CLOSED DUE TO
MULTIPLE TREES DOWN.
&&
KOLECILocal storm report, Aug 21, 4:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LITCHFIELD 41.74N 73.19W
08/21/2009 LITCHFIELD CT PUBLIC
NUMEROUS AND POWERLINES DOWN AT WHITES RD. TREES DOWN AT
SR 61 AND SR 63. TREE DAMAGE ON WEBSTER RD.
&&
KOLECILocal storm report, Aug 21, 5:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WINSTED 41.93N 73.07W
08/21/2009 LITCHFIELD CT FIRE DEPT/RESCUE
TREES DOWN
&&
KOLECILocal storm report, Aug 21, 5:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG NORTHFIELD 41.69N 73.11W
08/21/2009 LITCHFIELD CT EMERGENCY MNGR
TREES AND WIRES DOWN IN ROAD
&&
KOLECILocal storm report, Aug 21, 5:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD HUDSON 42.25N 73.79W
08/21/2009 COLUMBIA NY LAW ENFORCEMENT
WATER OVER SR 9G.
0400 PM FLASH FLOOD GERMANTOWN 42.13N 73.89W
08/21/2009 COLUMBIA NY LAW ENFORCEMENT
WATER IN BASEMENTS AND YARDS
&&
KOLECILocal storm report, Aug 21, 5:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MORRIS 41.68N 73.20W
08/21/2009 E1.00 INCH LITCHFIELD CT TRAINED SPOTTER
&&
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:13 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 62 min |
| Aug 21, 1:45 PM EDT | Areal Flood Advisory | ALY | Bennington | 3 hr |
| Aug 21, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 81 min |
| Aug 21, 4:14 PM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.